I've posted before, and since my wife (Ursula) has undergone a radical left mastectomy and lymph nodes removal. She had a massive bleed a week later and almost died,and had to have further surgery to stop it.A week in hospital
The pathology report post surgery was that her cancer had regressed since the first biopsy, and she is taking Femara. The original biopsy said it was HR2 positive. After surgery they now say it's HR2 negative, and she requires 25 radiotherapy treatments, and continue the Femara. She's 75, but looks and acts at least 10 years younger. She has permanent atrial fibrullation also, and has is upset that she need this new treatment, and worried about the side affects. The doctor is not very reassuring and has no 'bedside manner'.
Can any body help with their experiences of having the radiotherapy, and how they coped etc?
First of all, I am so sorry that your wife had such a bad experience following her mastectomy and I really hope that she is doing well now.
There are usually no immediate side effects from each radiation treatment given to the breast area.Concerning your wife's heart problem,she should discuss this matter with her Radiation Oncologist so that she can weight the risks and benefits that are specific to her case.
Most patients (including me)develop fatigue that builds up gradually over the course of the treatment.This gradually goes away after a few months following treatment.Most patients develop dull aches or sharp shooting pains in the radiated area that may last for a few seconds or minutes.The most common side effect needing attention is skin reaction,like reddening,burning sensation, dryness and itching of the skin after a few weeks.Oncologist can prescribe a variety of creams and lotions to alleviate these kind of problems..Skin reactions usually heal completely within a few weeks of completing radiotherapy.
By the way,Femara also could causes fatigue,aches and pain.Your wife should rest as much as possible when she feels tired,exercise can certainly help,if her doctor recommends it as long as she feels strong enough to do it.
She should give time to her body to recover and hopefully she'll be just fine..
Wishing all the best to both of you......
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.